MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840006550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent fusion surgery at t10 and t11 levels.Post-operatively, the set screws slided out of screws and were embedded in tissue.Hence, a revision surgery was performed, wherein the set screw was completely explanted.T10 and t11 were completely fused at time of revision surgery.The patient achieved solid fusion and experienced pain due to this surgery.
 
Additional Manufacturer Narrative
Product analysis results: the face of the setscrews and the saddle of the bone screw have such a heavy amount of damage from the movement of the rod in between the two components that a root cause of the failure cannot be determined.Most of the outer edge of all four setscrews have witness marks on them.This is usually consistent with angulation of the rod however since it appears that the screws backed out over time this may have just been the result of the screws backing out.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8406676
Report Number1030489-2019-00254
Device Sequence Number269094
Product Code KWP
UDI-Device Identifier00613994971760
UDI-Public00613994971760
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840006550
Device Lot NumberH5208422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;